News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Paroxetine - Sexual Dysfuntion


 Acrobat - Sat May 29, 2004 11:55 pm

Hello,

I have been taking Paroxetine for a few years. Im now at 40mg a day and seem to need the higher dose.

I have a bad side effect of lack of sex drive, and weaker erections. (im 26 years old)

A docter reccomended i take Nefazodone aswell as the Paroxetine, which seemed to help a bit, but Nefazodone has since been discontinued.

Could anyone please reccomend a good alternative that might help my problem?

Also, i would be happy to take a Natural or Herbal remedy if there are any that might help me.


Thank you very much <in advance>
 Dr. Tamer Fouad - Sun May 30, 2004 5:36 am

User avatar Acrobat,
Most antidepressants can cause decreased sex drive or other sexual abnormalities. One approach is to keep switching to different ones till you find one that doesnt affect you that way. Ofcourse this is usually easier said than done.

Your doctor would be the best one to judge the drug to switch to.

Some good results have been found for treating depression when antidepressants are combined with cognitive behavioral therapy. Again your doctor would be the better judge of this approach.
 Acrobat - Sun May 30, 2004 12:08 pm

Thanks for the advice.

Unfortunatly Paroxetine is the only medicine i have found that treats my depression well.

The only suggestion my doctor had was to try taking Viagra.

I don't really want to take that tho. I worry it might harm my liver, kidneys, heart, which are probably already weak from years of various antidepressants.
 Dr. Tamer Fouad - Sun May 30, 2004 7:55 pm

User avatar Acrobat,
I don't agree with you. I don't think viagra will harm anything, I think you should give it a try.
 Acrobat - Sun May 30, 2004 9:28 pm

Thanks alot,

I think i will try it and see if it helps negate the problem. I hope to stop taking the antidepressnts after about 1 more year anyway so hopefully it will be fine

Thank you

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here